MAUDE Adverse Event Report: AMBU A/S AMBU SPUR II ADULT BAG RES.; MANUAL PULMONARY RESUSCITATOR

AMBU A/S AMBU SPUR II ADULT BAG RES.; MANUAL PULMONARY RESUSCITATOR
Model Number 520211000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported failure is a hole in the ambu bag, which caused the user to be unable to oxygenate the patient.Despite ambu's efforts in obtaining the faulty device, neither sample nor picture was returned for investigation and therefore the reported failure could not be verified.In addition, no information could be obtained on whether the hole was in the reservoir bag or in the compressible bag.If a hole in reservoir bag: after reservoir bag is assembled a 100% visual inspection on the reservoir bag is conducted to confirm if the edge is melted well.Furthermore, 100% reservoir test is performed.Therefore a hole in the reservoir bag should be easily detected during manufacturing.After reviewing production records, no abnormality was found.The product should therefore have been within specifciations before delivery.Possible causes for a hole in the reservoir bag could be that the bag was cut by a sharp object, or reservoir bag being pulled during handling despite the accompanying ifu stating "do not pull as tearing may occur", or the reservoir bag not being welded well.If the reported failure is about a hole in spur ii reservoir bag, then it is the 5th complaint received this past year.The accompanying ifu states "always inspect the rescucitator and accessories (e.G.Face mask, peep valve, filters etc.) and perform a functional test after unpacking, cleaning, assembly and prior to use" and description of how to conduct a function test for "oxygen reservoir bag" is included in the ifu.If a hole in compressible bag: during manufacturing a high/low pressure test is performed on all spur ii.A hole in the compressible bag would cause air leaking and it is easility detected when conducting the high/low pressure test.After reviewing production record, no abnormality was found.Therefore, there should not be a hole in the compressible bag before delivery.A hole in the compressible bag may be possible due to the compressible bag being cut by a sharp object during use.Due to limited information, the root cause is unknown.If the reported failure is about a hole in the compressible bag, then this is the 3rd complaint about such failure this past year.The ifu states "always inspect the resuscitator and accesories (e.G.Face mask, peep valve, filters, etc.) and perform a functional test after unpacking, cleaning, assembly and prior to use.Therefore this failure could be easily detected prior to use.The root cause for the reported failure could not be determined, and no corrective action is required for now.Ambu will keep monitoring the issue and take appropriate actions.
 
Event or Problem Description
The customer reported: patient needed an emergency airway.When anesthesia went to get the ambu bag, they were not able to oxygenate the patient due to a hole in the ambu bag.No patient harm was reported in the mdr report (mw5169454) from medwatch, but the reports states that intervention was required.During ambu's follow-up correspondance with the customer, the customer explained that they replaced the faulty ambu bag with a new functional ambu bag.Efforts were made to otbain further knowledge on whether the patient condition was affected by the malfunction.No response was received.

Brand Name
AMBU SPUR II ADULT BAG RES.
Common Device Name
MANUAL PULMONARY RESUSCITATOR
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, dnk 2750
DA  2750
MDR Report Key22105918
Report Number1220828-2025-00011
Device Sequence Number12799386
Product Code OEV
UDI-Device Identifier05707480151554
UDI-Public05707480151554
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/29/2025
Report Date (Section F) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number520211000
Device Catalogue Number520211000
Device Lot Number1001036562
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/01/2025
Event Location Hospital
Date Report to Manufacturer05/29/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/29/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown